Strong Wind, San Augustine
- When
- April 18, 4:30 PM CST
- Where
- San Augustine forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 31.394, -94.168 (the zone’s center; the record gives no point)
In wake of the strong to severe thunderstorms that swept across East Texas during the early morning hours on April 18th, a strong cold front progressed through Deep East Texas during the mid and late afternoon hours, with winds becoming west northwest and gusting to 25-30 mph following its passage. A Lake Wind Advisory was in effect for all of Deep East Texas, but two fishermen ventured out onto…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
In wake of the strong to severe thunderstorms that swept across East Texas during the early morning hours on April 18th, a strong cold front progressed through Deep East Texas during the mid and late afternoon hours, with winds becoming west northwest and gusting to 25-30 mph following its passage. A Lake Wind Advisory was in effect for all of Deep East Texas, but two fishermen ventured out onto Sam Rayburn Lake near Rayburn Park in far Southern San Augustine County when their boat capsized due to the strong winds and high waves. Two males were on board the boat when it capsized, with rescue crews able to save a 24 year old man wearing a life vest. Unfortunately, a 58 year old man not wearing a life vest drowned, and was later found by the rescue team.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 18, 4:03 PM CST, 27 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
503 PM CDT Thu Apr 18 2019
.SHORT TERM.../Tonight through Friday Night/
Although svr wx has moved east of ms river with prefrontal
trough, a line of convection has developed along the cold front
movg across sw AR, nw LA, and east TX lakes. Have reflected rain
chances for late aftn pre first period and eve to account for
this. Cold core low associated with closed upper low over OK/AR
border may bring very isold convection with it later this eve into
se OK and bordering ne TX. As this upper low migrates se towards
the lower MS delta, the same thing could happen with diurnal
heating Friday aftn so have place isold tstm in for north central
la. Winds will gust from the nw Friday and lwa may be needed much
of the day. Overnight lows either side of 50 degrees tonight and
into 40s Friday night with better radiation cooling./07/.
.LONG TERM.../Saturday through Thursday/
Nwly flow aloft atop high pressure at the sfc will be in place
Saturday morning. This will spell clear skies and temps very near
seasonal normals. Progressive upper flow pattern will bring the
upper ridge axis ovhd Sunday, aiding our temps into the 80s, before
swly flow ahead of our next storm system sets up as we move into
Monday. Low level moisture and cloud cover will increase through
midweek, and tstms will again return to the fcst as early as
Tuesday. Model solutions continue to diverge over the evolution of
this upper low. The GFS/Canadian lift the upper low newd into the
Plains, trailing a cold front/widespread tstms across our region
Wednesday/Wednesday night. The Euro is much slower, with the
trajectory of the upper low much further s than the GFS/Euro
solutions. Have kept PoPs conservative and below the blended
guidance due to the lack of model agreement/consistency and have
given at least some credit to both general solutions. /12/
PREV DISCUSSION... /issued 1258 PM CDT Thu Apr 18 2019/
AVIATION...
TSTMS and heavy rain have moved out all but extreme se portions of
the cwa. A few tstms in vcnty of kmlu but will shift east of the
area by around 18/19z. Shra will continue at kmlu and keld until
at least around 18/21z. East winds around 10 kts may occur for a
brief period in areas where rain has recently moved to the east,
before winds becmg lgt and vrbl for a brief period prior to a
strong cold frontal passage. This front should move thru ktyr by
around 18/19z and then move across kggg,ktxk,kshv, and klfk by
18/21z. This front will move across keld and kmlu before 19/00z.
NW wind will gust over 30 kts ne TX with fropa and 20-25 kts
across remaining portions of area with fropa. Cigs remain highly
vrbl, ranging from ifr cigs to mostly mid lvl cigs. Entire cwa
should become vfr by 19/00z and skc may be seen across at least ne
TX portions of the area overnight. NW wind will gradually
diminish to 5 to 10 kts later overnight before increasing again
on Friday mrng./07/.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 67 44 74 / 10 10 0 0
MLU 51 67 44 73 / 30 20 0 0
DEQ 48 67 40 74 / 10 0 0 0
TXK 49 67 42 73 / 10 0 0 0
ELD 49 66 42 73 / 40 20 0 0
TYR 50 67 44 75 / 20 0 0 0
GGG 50 68 43 75 / 10 0 0 0
LFK 51 71 44 77 / 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&Hazardous Weather Outlook National Weather Service Shreveport LA 1153 AM CDT Thu Apr 18 2019 ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-191700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-Sabine-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1153 AM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The possibility of thunderstorms will return Monday into the mid- week as the next upper level disturbance approaches from the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ073-LAZ004>006-011>014-018>022-191700- Union-Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita- Natchitoches-Winn-Grant-Caldwell-La Salle- 1153 AM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Continued rainfall may lead to isolated instances of flash flooding, especially where soils remain very wet from recent heavy rains in southern Arkansas and northern Louisiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The possibility of thunderstorms will return Monday into the mid- week as the next upper level disturbance approaches from the northwest. .SPOTTER INFORMATION STATEMENT... Spotters will be needed until this afternoon. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM TSTM WND DMG 3 SE FOUKE 33.23N 93.84W
04/18/2019 MILLER AR BROADCAST MEDIA
TREES AND POWER LINES WERE DOWNED NEAR
FOUKE. A PORTION OF A METAL ROOF WAS BLOWN
OFF OF A CHURCH.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM TSTM WND DMG 4 SW TYLER 32.28N 95.35W
04/18/2019 SMITH TX BROADCAST MEDIA
TREES DOWN AT VARIOUS LOCATIONS THROUGHOUT
TYLER AND SMITH COUNTY, INCLUDING THE
INTERSECTION OF WEST GRANDE AVENUE AND OLD
NOONDAY ROAD.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG 5 SW REKLAW 31.81N 95.04W
04/18/2019 CHEROKEE TX LAW ENFORCEMENT
MULTIPLE TREES WERE BLOWN DOWN ACROSS CR
1201, 1204, AND 1205 EAST OF RUSK.
&&
15Special Weather Statement National Weather Service Shreveport LA 446 PM CDT Thu Apr 18 2019 LAZ001>003-182230- Bossier LA-Caddo LA-Webster LA- 446 PM CDT Thu Apr 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER...CENTRAL CADDO AND CENTRAL BOSSIER PARISHES UNTIL 530 PM CDT... At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near Fosters, or near Bossier City, moving east at 30 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Shreveport, Bossier City, Haughton, Doyline, Dixie Inn, Eastwood, Fosters, Ferguson, Princeton, Curtis, Fillmore, Bodcau, Bellevue, Plum Orchard Landing, Barksdale Air Force Base, Gilark, Noles Landing, Lake Bistineau North, Sligo and Red Chute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3248 9385 3267 9384 3268 9331 3241 9333 TIME...MOT...LOC 2146Z 277DEG 28KT 3256 9376 19
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM TSTM WND DMG 5 E NEW SUMMERFIELD 31.98N 95.02W
04/18/2019 CHEROKEE TX LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON FM 2274 NEAR LAKE
STRIKER.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM TSTM WND DMG 1 SE CUNEY 32.03N 95.40W
04/18/2019 CHEROKEE TX LAW ENFORCEMENT
TREES WERE BLOWN DOWN NEAR THE INTERSECTION
OF HIGHWAY 175 AND 855 IN THE CUNEY
COMMUNITY.
&&
15The national radar mosaic for the moment the first event began.
1 strong wind. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Strong Wind, San Augustine | 2019-04-18 | 58 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813825.